Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 4:36 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 12, 2000, 4:36 PM MDT (22:36 UTC)
- Expired
- Jun 12, 2000, 5:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties De Baca County, NM, Guadalupe County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:00 PM MDT | Hail 0.75 | Yeso, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3387 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WUUS55 KABQ 122237 SVRABQ NMC011-019-122330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 436 PM MDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO EXTREME SOUTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 530 PM MDT * AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL GUADALUPE COUNTY... OR ABOUT 75 MILES NORTH OF ROSWELL...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL WESTERN DE BACA COUNTY OVER RURAL SOUTHERN GUADALUPE COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3444 10504 3436 10499 3435 10456 3460 10466
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 12, 3:30 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT MON JUN 12 2000 CONVECTION FIRED UP TODAY IN THE HIGHER THETA-E AIR MASS ACROSS EASTERN NEW MEXICO. ISOLATED STORMS WILL BRIEFLY BECOME SEVERE. ONE STORM HAS GENERATING SOME HAIL AND ONE BRIEF SPIN UP TORNADO ALONG THE DE BACA AND GUADALUPE COUNTY LINE. MODEL GUIDANCE SUGGESTS MORE DRYING ACROSS THE NORTHWEST AND CENTRAL PARTS OF NEW MEXICO IN THE NEXT 48 HOURS. A COUPLE OF SURFACE FEATURES ARE FORECAST TO DROP ACROSS THE NORTHEAST AND EASTERN PARTS OF THE STATE TUESDAY INTO WEDNESDAY. EXPECT SOME EASTERLY LOW LEVEL FLOW AND SURFACE RIDGE BUILDS INTO THE PLAINS. THIS EASTERLY FLOW DOES NOT LOOK AS STRONG AS EARLIER INDICATIONS...SO THINK LOW LEVEL MOISTURE WILL MAKE IT TO THE CENTRAL MOUNTAINS AND MAYBE BACK TO THE CONTINENTAL DIVIDE. WINDS PICK UP AS THE UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL ROCKIES AND WINDS ACROSS NM WILL RESPOND ACCORDINGLY. MOST AREA WILL SEE VELOCITIES IN THE 15-25 MPH WITH A FEW HIGHER GUSTS. STILL NOT CONFIDENT THAT ALL MOISTURE GETS SWEPT OUT SO WILL KEEP POPS IN THE MOUNTAINS AND HIGHER ELEVATIONS IN THE SLIGHT CATEGORY...WILL ALSO KEEP THE EASTERN AND NORTHEASTERN ZONES WITH SLIGHT CHANCE DUE TO PROXIMITY TO HIGHER THETA-E AIRMASS AND SIGNIFICANT HEATING. KMV ABQ BB 062/094 062/089 063 33100 SAF BB 055/089 055/083 054 33--- TCC BB 066/096 063/083 064 33111 .ABQ...NONE.
In the hours before
Local storm report, Jun 12, 4:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 12 NW YESO NM 1.00 INCH HAIL
06/12/00 DEBACA
0415 PM FORT SUMNER NM .75 INCH HAIL
06/12/00 DEBACA REPORTED BY CO-OP
OBSERVER. MARBLE TO DIME
SIZE HAIL FROM 415 PM
TILL 430 PM MDT.
MSWLocal storm report, Jun 12, 4:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 12 NW YESO NM 1.00 INCH HAIL
06/12/00 DEBACA 0415 PM FORT SUMNER NM .75 INCH HAIL
06/12/00 DEBACA REPORTED BY CO-OP
OBSERVER. MARBLE TO DIME
SIZE HAIL FROM 415 PM
TILL 430 PM MDT.
MSWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:13 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 62 min |
| Jun 12, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 45 min |
| Jun 12, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 30 min |
| Jun 12, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 30 min |
| Jun 12, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 51 min |
| Jun 12, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.